Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 22, 2010, 9:42 PM CDT for Dubuque County, Iowa. It was in force for 8 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2010, 9:42 PM CDT (02:42 UTC)
- Expired
- Jul 23, 2010, 5:45 AM CDT
- In force
- 8 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
County Dubuque County, IA
The radar
The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:51 PM CDT | HEAVY RAIN 4.15 | 3 W Balltown, IA | RAINFALL AMOUNT SINCE 7AM THIS MORNING. |
| Jul 23, 12:15 AM CDT | HEAVY RAIN 3.4 | 4 Wnw Dubuque, IA | TOTAL SINCE 830 PM. WATER IN BASEMENT ACROSS STREET. |
| Jul 23, 12:45 AM CDT | FLASH FLOOD | 2 Ne Dubuque, IA | ESTIMATED 15 INCHES OF WATER FLOWING IN STREET. TORRENTIAL RAINFALL OCCURING. |
| Jul 23, 1:00 AM CDT | HEAVY RAIN 2.84 | Dubuque Regional Airpor, IA | DAILY RAINFALL. THIS IS ALSO A DAILY RAINFALL RECORD FOR JULY 22. THE PREVIOUS RECORD WAS 1.80 INCHES SET IN 1979. |
| Jul 23, 1:22 AM CDT | FLASH FLOOD | New Vienna, IA | FLOODING ALONG THE NORTH FORK OF THE MAQUOKETA RIVER. 4 FEET OF WATER IN THE BALL DIAMOND IN NEW VIENNA AND WATER UP TO EDGE OF HOMES IN TOWN. |
| Jul 23, 2:23 AM CDT | HEAVY RAIN 4.5 | 4 Wnw Dubuque, IA | 6.5 INCHES IN PAST 24 HOURS. STILL RAINING. |
| Jul 23, 5:39 AM CDT | FLASH FLOOD | Dubuque, IA | HIGHWAY 52 NORTH OF DUBUQUE CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 183 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2664 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
441
WGUS53 KDVN 230242
FFWDVN
IAC061-231045-
/O.NEW.KDVN.FF.W.0045.100723T0242Z-100723T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
942 PM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DUBUQUE COUNTY IN NORTHEAST IOWA...
THIS INCLUDES THE CITY OF DUBUQUE...
* UNTIL 545 AM CDT FRIDAY
* AT 938 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS REPEATEDLY MOVING OVER THE SAME AREA. THUNDERSTORMS
ARE EXPECTED TO CONTINUE MOVING OVER THE SAME AREA THROUGH
MIDNIGHT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FARLEY...
SHERRILL...SAGEVILLE...RICKARDSVILLE...PEOSTA...NEW VIENNA...
LUXEMBURG...HOLY CROSS...EPWORTH...DYERSVILLE...DURANGO...
CENTRALIA...BANKSTON...BALLTOWN AND ASBURY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4265 9072 4262 9069 4256 9067 4254 9063
4248 9065 4239 9049 4238 9066 4229 9067
4230 9114 4264 9114 4265 9090 4268 9089
$$
DLF2 follow-up statements
868
WGUS73 KDVN 230447
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 PM CDT THU JUL 22 2010
IAC061-231045-
/O.CON.KDVN.FF.W.0045.000000T0000Z-100723T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-
1147 PM CDT THU JUL 22 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FRIDAY
FOR DUBUQUE COUNTY...
AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS MOVING EAST THROUGH DUBUQUE COUNTY. THE
REPEAT THUNDERSTORM ACTIVITY WILL CONTINUE TO BRING HEAVY RAINS TO
DUBUQUE COUNTY FOR THE NEXT SEVERAL HOURS...CAUSING ADDITIONAL FLASH
FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHERRILL...
SAGEVILLE...RICKARDSVILLE...NEW VIENNA...LUXEMBURG...HOLY
CROSS...DURANGO...BALLTOWN AND THE CITY OF DUBUQUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
NORTHEASTERN IOWA AND NORTHWEST ILLINOIS.
&&
LAT...LON 4265 9072 4262 9069 4256 9067 4254 9063
4248 9065 4239 9049 4238 9066 4229 9067
4230 9114 4264 9114 4265 9090 4268 9089
$$
DLF621
WGUS73 KDVN 230652
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
152 AM CDT FRI JUL 23 2010
IAC061-231045-
/O.CON.KDVN.FF.W.0045.000000T0000Z-100723T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DUBUQUE IA-
152 AM CDT FRI JUL 23 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
DUBUQUE COUNTY...
AT 138 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A NEARLY
STATIONARY AXIS OF THUNDERSTORMS WITH HEAVY RAINFALL EXTENDING
ACROSS MUCH OF DUBUQUE COUNTY EXTENDING WEST ALONG AND NORTH OF THE
HIGHWAY 20 CORRIDOR THROUGH WATERLOO. RADAR ESTIMATES RAINFALL
AMOUNTS IN THE RANGE OF 2 TO 4 INCHES...AND LOCAL AMOUNTS FROM 4 TO
6 INCHES...HAS FALLEN IN THIS AREA SINCE ABOUT 9 PM THURSDAY
EVENING.
AT 120 AM...A TRAINED SPOTTER REPORTED FLASH FLOODING ALONG THE
NORTH FORK OF THE MAQUOKETA RIVER IN THE TOWN OF NEW VIENNA. FLOOD
WATERS WERE 4 FEET DEEP IN THE BASEBALL FIELD IN TOWN AND FLOOD
WATER WAS EXTENDING TO THE FOUNDATIONS OF HOUSES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DUBUQUE...
SHERRILL...SAGEVILLE...RICKARDSVILLE...NEW VIENNA...
DYERSVILLE...LUXEMBURG...HOLY CROSS...DURANGO AND BALLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE AS STORMS
CONTINUE TO TRACK OVER THIS AREA THROUGH 4 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. FLOODING OF
STREAMS AND CREEKS...HIGHWAYS AND STREETS...UNDERPASSES AND LOW
LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4265 9072 4262 9069 4256 9067 4254 9063
4248 9065 4239 9049 4238 9066 4229 9067
4230 9114 4264 9114 4265 9090 4268 9089
$$
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:00 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Jul 22, 3:00 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
300 PM CDT THU JUL 22 2010
.DISCUSSION...
TONIGHT AND FRIDAY...WATCHING CONVERGENT LINE FROM JUST NORTH OF
OMA...TO 25 MILES SOUTH OF MASON CITY...AND TO EAST OF DECORAH FOR
THUNDERSTORM DEVELOPMENT OVER THE NEXT FEW HOURS. THIS AREA ON EDGE
OF A HIGH SBCAPE AIR MASS AND MAY BE GETTING READY TO EXPLODE WITH
STRONG TO SVR CONVECTION. MSAS INDICATED PRESSURE FALLS INCREASING
AREA AND LLVL MOISTURE CONVERGENCE SUGGEST THE OMA TO SOUTH MASON
CIT AREA PRIME FOR DEVELOPMENT. THE RESULTANT DEVELOPMENT SHOULD
THEN PROPAGATE EAST-SOUTHEAST FEEDING ON THE RICH THTA-E IN-FEED AND
IMPACT THE NORTHERN THIRD TO HALF OF THE DVN CWA FROM LATE AFTERNOON
AND WELL INTO THE EVENING. THE LATEST RUC GUIDANCE ACTUALLY LOOKS
LIKE IT MAY HAVE A HANDLE ON THE DEVELOPING SITUATION AND WILL
GENERALLY FOLLOW IT IN THE NEAR TERM FOR TONIGHT. CONVECTIVE
PARAMETERS SUGGEST THAT THE PRIMARY SVR THREAT WILL COME FROM BOWING
LINE SEGMENTS PRODUCING 60-70 MPH WINDS AGAIN IN AREAS MAINLY ALONG
AND NORTH OF I80 THROUGH 05Z FRI. 1 INCH HAIL SECONDARY AND BEST
LLVL WIND SHEAR FOR TORNADOES MAY BE JUST TO THE NORTH OF THE DVN
CWA THIS EVENING. BESIDES THE SVR THREAT...LOCALLY HEAVY RAIN BY
STORMS FEEDING ON AN 2+ INCH PW AIR MASS A GOOD BET WITH RATES AT 2+
INCHES AN HOUR POSSIBLE. WILL ISSUE A FLASH FLOOD WATCH AREAS IN AND
NEAR THE ZONE THAT RECEIVED LOCALLY HEAVY RAIN THIS MORNING/ROUGHLY
THE NORTHERN 2 TIERS OF DVN CWA COUNTIES/...WITH THE INDEPENDENCE
THROUGH THE DUBUQUE AREAS THE MOST SENSITIVE. WILL TAPER OFF TO CHC
POPS AFTER MIDNIGHT AS THE CONVECTION EITHER MOVES OUT OF THE CWA OR
WANES INTO EARLY FRI MORNING. WITH HEATING AND SFC DPT INCREASE...
HAVE EXPANDED THE HEAT ADVISORY IN BOTH AREA AND TIME. WILL EXPAND
TO ANOTHER TIRE OF COUNTIES NORTH...AND EXTEND EXPIRATION TIME
THROUGH FRI EVENING/00Z SAT. MUCH WILL DEPEND ON CONVECTIVE DEBRIS
LIMITATIONS ON FRI...BUT ENOUGH HEATING WITH MID TO UPPER 70 DPTS TO
FUEL ADVISORY CRITERIA AT LEAST ALONG AND SOUTH OF I80 THROUGH FRI
AFTERNOON. OVERNIGHT LOWS MAY STAY IN THE UPPER 70S IN AREAS THAT DO
NOT GET RAIN COOLED T-STORM OUTFLOW. WITH ANOTHER INCOMING VORT OR
MCV AND REMNANT OUTFLOW BOUNDARIES PROBABLY POLLUTING THE
LANDSCAPE...WILL BLANKET THE CWA WITH MODERATE TO HIGH CHC POPS FOR
NOW ON FRI WITH THE AFTERNOON BECOMING THE PRIME CONVECTIVE WINDOW
AGAIN IN CAPE-BUILDING HEATING. ..12..
.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY...
...ROUNDS OF SHOWERS AND THUNDERSTORMS INTO LATE SATURDAY...SOME
STORMS POSSIBLY SEVERE WITH FRONTAL PASSAGE MAIN ISSUE...
OVERVIEW...INITIALIZATION AND VERIFICATION BELOW AVERAGE DUE TO
MISSING OF OUTFLOW BOUNDARY TO REFIRE CONVECTION LATE THIS PM.
BESIDES THIS...VERIFICATION SUPPORTS A BLEND OF GFS AND HI-RES ECMWF
WITH MINOR FORCING AND THERMAL INPUTS FROM 80 KM NAM-WRF DAYS 2-3.
LINGERING QUESTION IS CHANCE OF PRECIPITATION MAINLY MONDAY WITH
WEAK WAVE.
FRIDAY NIGHT AND SATURDAY...COMPLEX SITUATION WITH MCS FRIDAY NIGHT
TO MOVE ACROSS AREA...MAINLY NORTH 1/2 TO 2/3 AREA WITH LOCALLY HEAVY
RAIN AND ISOLATED STRONG WINDS. THEN...FRONT WILL PASS ACROSS AREA
MID TO LATE SATURDAY PM WITH STORMS RE-FIRING WITH EARLIER OUTFLOW
BOUNDARIES KEY TOWARD DETERMINING MAGNITUDE AND RISK OF SEVERE
WEATHER. THIS IS THE MAIN CONCERN FOR LATER SHIFTS. LOCALS TOOLS AND
TECHNIQUES SUGGEST ISOLATED STRONG WINDS OF 60-70 MPH WITH LARGE HAIL
TO ONE QUARTER INCH WITH SFC TEMPS TO NEAR 90 DEGREES WITH
CONVECTIVE INITIATION. HEAVY RAINS ALSO POSSIBLE DUE TO HIGH PW/S
NEAR TO ABOVE 2 INCHES. HIGHS SATURDAY COULD VARY BY 10 DEGREES OR
MORE DUE TO CLOUDS AND TIMING OF FRONT WITH NEAR 80 FAR NW TO NEAR 90
SOUTH SECTIONS.
SATURDAY NIGHT INTO MONDAY AM...MADE MINOR CHANGES. TEMPS TO BE A
FEW DEGREES BELOW NORMAL. STILL SUGGESTION OF MORNING LOWS OF 57-59
DEGREES POSSIBLE ALONG AND NORTH OF HIGHWAY 30 IF SKIES ARE CLEAR AND
WINDS LIGHT. SOME WEAK SHRA AND ISOLATED TSRA MAY ARRIVE EARLY MONDAY
AM BASED ON WEAK WAVE OVER SOUTH PLAINS.
MONDAY...POOR CONFIDENCE IN WEAK WAVE TO SLIDE ALONG OLD FRONT AND
HAVE ADDED LOW POPS FOR LATER SHIFTS TO REASSESS. THIS SHOULD BE
CONFIRMED NEXT 12-24 HOURS. HIGHS MONDAY WOULD BE IMPACTED BY
AMOUNTS OF CLOUDS AND PRECIPITATION. RISK IS FOR COOLER HIGHS THEN
IN THIS FORECAST.
TUESDAY AND THURSDAY...LOW CHANCE POPS...RETURN TO ABOVE NORMAL TEMPS
AND HUMID. ANALYSIS OF LOW LEVEL THERMAL FIELDS SUGGESTS NEAR HEAT
ADVISORY CRITERIA REMAINS POSSIBLE IF NOT PROBABLE AS NEXT FRONT
APPROACHES. ..NICHOLS..
&&
.AVIATION...
A VFR LATE AFTERNOON-EARLY EVENING WITH GUSTY SSW SFC WINDS TO
23KTS...WILL DETERIORATE AROUND THE CID AND DBQ TERMINALS BY
DEVELOPING THUNDERSTORMS FROM 22Z ON THROUGH 03Z. GUSTY SFC WINDS
BY THE STORMS MAY REACH AT LEAST 50 KTS AND BE A HIGH TURBULENT
IMPACT...AS WELL AS LOWERING CIGS AND SHARPLY REDUCED VSBYS BY HEAVY
RAIN TO UNDER A MILE POSSIBLY. THIS ACTIVITY MAY REACH THE MLI
TERMINAL BY AROUND 03Z-05Z. OTHERWISE HIGH AMBIENT MOISTURE LEVELS
MAY PRODUCE 3-5SM FOG/HAZE WELL INTO THE EVENING AT BRL AND MLI
BEFORE THE STORMS ARRIVE. THE BRL TERMINAL HAS THE BEST CHC OF
STAYING STORM-FREE OVERNIGHT. ..12..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BENTON-
BUCHANAN-DELAWARE-DUBUQUE-JACKSON-JONES-LINN.
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR CEDAR-DES MOINES-HENRY
IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-
VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-JO DAVIESS-
STEPHENSON.
HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR BUREAU-HANCOCK-
HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-WARREN.
MO...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR CLARK-SCOTLAND.
&&
12/NICHOLSHazardous weather outlook, Jul 22, 5:00 AM CDT, 16 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU JUL 22 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR AREAS ALONG AND SOUTH OF A LINE FROM SIGOURNEY TO ALEDO. THUNDERSTORMS WILL AGAIN BE SEEN ACROSS THE AREA TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS ACROSS THE ENTIRE AREA. ALTHOUGH SOMEWHAT UNCERTAIN...DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THE MOST LIKELY TIME PERIOD WOULD BE MID AFTERNOON THROUGH SUNRISE FRIDAY. SOME AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS HEAT WILL CONTINUE THROUGH FRIDAY AS TEMPERATURES CLIMB INTO THE 90S AND HEAT INDICES APPROACH 105 DEGREES. DUE TO HIGH HUMIDITY...HEAT INDICES FRIDAY NIGHT WILL REMAIN IN THE 75 TO 80 DEGREE RANGE...OFFERING LITTLE RELIEF FROM THE OPPRESSIVE AND DANGEROUS HEAT. FRIDAY AND FRIDAY NIGHT...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY NORTH OF INTERSTATE 80. ABUNDANT HEAT AND INSTABILITY IN THE ATMOSPHERE SUGGEST THAT THE PRIMARY THREAT WILL BE HEAVY RAIN AND DAMAGING WIND. A COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY...PROVIDING SOME RELIEF FROM THE WARM TEMPERATURES BUT ALSO TRIGGERING ANOTHER ROUND OF THUNDERSTORMS. THERE IS A SLIGHT RISK THAT THESE STORMS ON SATURDAY WILL REACH SEVERE LEVELS...WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. LOOKING FURTHER AHEAD...THE NEXT CHANCE FOR THUNDERSTORMS WILL BE NEXT TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, Jul 22, 8:42 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
842 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST 6 W DUBUQUE 42.52N 90.80W
07/22/2010 E80 MPH DUBUQUE IA TRAINED SPOTTER
ESTIMATED 70 TO 80 MPH WIND NEAR FIVE POINTS.
&&
TGLocal storm report, Jul 22, 8:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
859 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM FLOOD WSW EDGEWOOD 42.64N 91.40W
07/22/2010 CLAYTON IA TRAINED SPOTTER
TWO CREEKS NEAR EDGEWOOD ARE OUT OF THEIR BANKS.
&&
TGLocal storm report, Jul 22, 9:21 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
921 PM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM TSTM WND DMG 1 W DUBUQUE 42.50N 90.71W
07/22/2010 DUBUQUE IA EMERGENCY MNGR
16 INCH DIAMETER TREES DOWN ON THE WEST SIDE OF DUBUQUE.
&&
DLFThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:07 PM CDT | Flash Flood Warning | DVN | Buchanan, Delaware | 8 hr |
| Jul 22, 8:23 PM CDT | Tornado Warning | DVN | Dubuque | 52 min |
| Jul 22, 8:47 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 43 min |
| Jul 22, 10:52 PM CDT | Flash Flood Warning | DVN | Jackson | 13 hr |
| Jul 23, 3:52 AM CDT | Areal Flood Warning | DVN | Buchanan, Delaware | 9 hr |
| Jul 23, 4:25 AM CDT | River Flood Warning | DVN | Delaware, Jones | 65 hr |
| Jul 23, 5:46 AM CDT | Flash Flood Warning | DVN | Dubuque | 6 hr |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Jackson | 4 days |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 3 days |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Jones, Linn | 7 days |
| Jul 23, 10:32 AM CDT | River Flood Warning | DVN | Clinton, Scott | 12 days |
| Jul 23, 11:09 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 hr |
| Jul 23, 11:09 AM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 hr |
| Jul 23, 11:47 AM CDT | Areal Flood Warning | DVN | Dubuque, Jackson | 15 hr |
| Jul 23, 12:51 PM CDT | Areal Flood Warning | DVN | Delaware | 6 hr |
| Jul 23, 3:09 PM CDT | Special Weather Statement | DVN | Louisa, Muscatine | 66 min |
| Jul 23, 3:27 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine, Scott | 48 min |
| Jul 23, 4:11 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 52 min |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.